Rough days

It seems like it has been a year since I last posted.

Unfortunately, things seem to be getting more challenging, not better.

I am suffering from severe side effects, in the form of insomnia, fatigue and depression from the hormone therapy.  It took me 4 days of calling the cancer agency and 2 ER visits before I was able to talk to someone (an oncological nurse) who listened and started working with me to try and find a way to manage these side effects.

My oncologist is vehement that I must continue taking the HT and to try and just work my way through the next 3 months to see if my body will adjust to the side effects.  Yesterday it seemed I was faced with spending the next 3 months lying in bed hoping to find the energy to get out, and that was a devastating thought.

Thankfully, I finally got a hold of a nurse who listened to me and asked me about the severity of my side effects, instead of just asking what they were and telling me they were normal.  She suggested some strategies to try and manage the side effects and get me some energy back.  I feel marginally better today, and hopefully tomorrow will be better.

I couldn’t dance right now if I wanted to, even if I was recovered enough from my surgery.

But I am a fighter, so fighting is what I am doing.  I feel worse right now than I did during chemotherapy.  It has to get better.

I can understand that I need to take this medication to reduce the chances of cancer coming back, but I have to be able to also have some sort of life to live while taking it.

3 months has never seemed so long.  I just have to adjust my thinking that I am not yet in full ‘recovery’ from cancer until I see how my body adjusts to the HT.  It’s just another treatment like chemo and radiation I have to endure and once I have THEN I can move on with my life.

I hope my body adjusts soon.  My mind is so over dealing with cancer.

I just want to get back to dance and dance myself silly running through routines over and over and over again.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s